Warnings issued on users of weight loss drugs
The State Food and Drug Administration have issued a warning statement for those taking diet pills to be aware of the side effect this weight reducing drug have on their health. The SFDA statement serves as a reminder to doctors, drug manufacturers and users on the safety issues when using the drug orlistat.
The weight reducing drug was the subject of 120 complaints from consumers having side effect such as constipation, abdominal cramps and skin rashes. The SFDA issued an order to the drug’s manufacturer to update its version of their warnings in their instructions. Users should read the instructions carefully and consult doctors if severe side effects are experienced.
Orlistat is an approved OTC weight loss medication, people with body mass index of more that 24 can safely use the drug. People with body mass index lower than 24 are not advised to take the weight loss medication. Recently U.S. FDA released a warning that the use of orlistat can lead to severe liver injury. However the cause and effect on the injuries and use of orlistat still remains undetermined.
A different weight loss drug that contain sibutramine which is said to cause severe cardiovascular disease is banned by the SFDA in previous announcements.